MAUDE Adverse Event Report: MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM; EXTERNAL COMPONENT

MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM; EXTERNAL COMPONENT
Model Number FINETUNER ECHO [FINETUNER 2]
Medical Device Problem Code No Device Output (1435)
Health Effect - Clinical Code Burning Sensation (2146)
Date of Event 03/05/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device should be returned to the manufacturer for evaluation.When available, a device failure analysis will be submitted as a follow up report.
 
Event or Problem Description
On (b)(6) 2023 the external device started to smell burnt and the user's mother got a small electric shock.There was no serious injury sustained from the brief shock.The mother of the user returned the device to the subsidiary.
 
Event or Problem Description
On 5th march 2023 the external device started to smell burnt and the user's mother got a small electric shock.There was no serious injury sustained from the brief shock.
 
Additional Manufacturer Narrative
Conclusion: according to the information received, the finetuner echo started to smell burned and the user's mother got a small electric shock.During device investigation a failed capacitor was detected which was clearly the reason for the reported issue.Electrical inspection could not be performed because of the observed malfunction.No injury was reported.This is a final report.

Brand Name
MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM
Common Device Name
EXTERNAL COMPONENT
Manufacturer (Section D)
MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH
innsbruck
AU 
Manufacturer Contact
laura simonotti
fuerstenweg 77a
innsbruck 6020
AU   6020
57788
MDR Report Key16528150
Report Number9710014-2023-00215
Device Sequence Number12073729
Product Code MCM
UDI-Device Identifier09008737344290
UDI-Public(01)09008737344290
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P000025
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberFINETUNER ECHO [FINETUNER 2]
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/13/2023
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/06/2023
Supplement Date Received by Manufacturer03/06/2023
Initial Report FDA Received Date03/13/2023
Supplement Report FDA Received Date04/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age4 YR
Patient SexFemale